MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOM TTS FLEXTEND TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOM TTS FLEXTEND TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number FT18DN45NSF031N
Medical Device Problem Codes Leak/Splash (1354); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: clinical resource manager.
 
Event or Problem Description
Information was received that a smiths medical bivona custom tts flextend tracheostomy tube cuff leaked while in use with a picu patient.Subsequently, respiratory was called to the bedside to perform an emergent tracheostomy (trach) change out.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
One flextend tts tracheostomy (trach) tube was returned for analysis.No issues were found upon visual inspection.A leak test was performed; sample leaked at airway junction.Magnification was used to note a small pin hole in the adhesive where the airway inserts into the neck flange.Based on the evidence, the complaint was confirmed.The root cause was found to be from manufacturing as it is thought that a tiny air bubble in the adhesive may have popped due to manipulation or pulling of the airway line.

Brand Name
BIVONA CUSTOM TTS FLEXTEND TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8162897
Report Number3012307300-2018-08745
Device Sequence Number11294219
Product Code JOH
UDI-Device Identifier15019517146813
UDI-Public15019517146813
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberFT18DN45NSF031N
Device Catalogue NumberFT18DN45NSF031N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2018
Supplement Date Received by Manufacturer12/26/2018
Initial Report FDA Received Date12/13/2018
Supplement Report FDA Received Date01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;